Alert archive / Wyoming / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 36, NWS Riverton, WY

June 23, 2008Johnson County, Natrona County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 23, 2008, 12:48 AM MDT for Johnson County, Natrona County, Wyoming. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2008, 12:48 AM MDT (06:48 UTC)
Expired
Jun 23, 2008, 1:30 AM MDT
In force
42 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon

Counties Johnson County, WY, Natrona County, WY

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 6.8 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2008-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2008-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
548 J/kg
Mixed-layer CIN
-258 J/kg
Mixed-layer LCL
1904 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:56 PM MDT, 8 hours 52 minutes earlier.

Area forecast discussion, Jun 22, 3:56 PM MDT, 8 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
356 PM MDT SUN JUN 22 2008

.SHORT TERM...TONIGHT THROUGH WEDNESDAY
A PERSISTENT EXTENSIVE BATCH OF ALTOSTRATUS CLOUDS ASSOCIATED WITH
THE VIGOROUS SHORTWAVE THAT BROUGHT ALL THAT LIGHTNING TO NORTHERN
CALIFORNIA YESTERDAY KEPT HIGH TEMPERATURES DOWN INTO THE UPPER
70S TO LOW 80S SO FAR IN CENTRAL WYOMING TODAY. THE CRAS SATELLITE
MODEL ACTUALLY HAD FORECAST THIS FEATURE FAIRLY WELL. WHERE THERE
HAS BEEN MORE SOLAR INSULATION TO THE WEST THERE ARE CONVECTIVE
CELLS FORMING OVER EASTERN IDAHO THAT ARE TRACKING NORTHEAST
POISED FOR NORTHWEST WY. OTHER THUNDERSTORMS ARE ROLLING OFF THE
UINTAS INTO SOUTHWEST SWEETWATER COUNTY WHERE CAPES ARE 2400 J/KG.
A WEAK BOUNDARY WILL PUSH SOUTH BEHIND THIS WEATHER FEATURE THIS
EVENING AND WILL ACT AS A FOCUS FOR ADDITIONAL THUNDERSTORM
ACTIVITY THIS EVENING AS THIS BOUNDARY MOVES SOUTH. ANY ISOLATED
THUNDERSTORM DEVELOPMENT WILL LAG BEHIND OVER CENTRAL COMPARED TO
THE OTHER AREAS BECAUSE OF THE ABSENCE OF FULL AFTERNOON HEATING
THERE. SPC HAS INDICATED OUR NORTHERN CWA TO BE IN A SLIGHT RISK
THIS EVENING WHERE CAPES ARE SLATED TO BE 1200J/KG. THE NEXT
SHORTWAVE IN THE FLOW NOW OVER EASTERN WASHINGTON AND OREGON
WOULD AFFECT WY AFTER MIDNIGHT TONIGHT. THIS FEATURE WILL KEEP
SCATTERED THUNDERSTORMS GOING PAST MIDNIGHT TONIGHT ACROSS
NORTHERN WY. THE NAM 20 DISPLAYS A HALF INCH OF PRECIP OVER YNP
BETWEEN 06Z AND 12Z TONIGHT. ANOTHER SECONDARY SURFACE BOUNDARY
BEHIND THIS FEATURE IS PROGGED TO SLIDE SOUTH ACROSS AREAS EAST OF
THE DIVIDE MONDAY MORNING BEHIND THIS SECOND SHORT WAVE. HIGHER
DEW POINTS IN THE 40S WILL FILTER SOUTH BEHIND THIS BOUNDARY.
THIS WILL SET UP NATRONA AND JOHNSON COUNTIES TO BE THE BEST
CANDIDATES FOR LATE DAY T STORMS MONDAY. AN INFLUX OF BOUNDARY
LEVEL MOISTURE IS EXPECTED TO INVADE FORM THE EAST LATE MONDAY
NIGHT SO KEPT CONVECTIVE ACTIVITY GOING ALL NIGHT IN OUR NORTHEAST
ZONES MONDAY NIGHT. YET ANOTHER SHORT WAVE TRACKS ACROSS THE AREA
TUESDAY WITH THE BEST CAPES OF 1000J/KG REMAINING OVER JOHNSON CO
WHERE THE STRONGEST T STORMS WILL BE. EXPECT LESS ACTIVITY
WEDNESDAY WITH THE LACK OF ANY IDENTIFIABLE FEATURE MOVING THROUGH
BUT KEPT WIDELY SCATTERED POPS IN JOHNSON COUNTY WHERE 1000 PLUS
CAPES WILL REMAIN. HIGH TEMPS SHOULD SOAR INTO THE LOW 90S IN
MANY AREAS TUESDAY AND WEDNESDAY WHEN 700MB TEMPS INCREASE. WENT
WITH A GFS/NAM BLEND FOR HIGH TEMPS ON THESE DAYS SINCE THE GFS
INDICATES 18C AND THE NAM 14C AT 70MB.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
PROGRESSIVE NORTHERN STREAM CONTINUES WEDNESDAY AND THURSDAY NEAR
U.S/CANADIAN BORDER BEFORE WEAKENING AND MIGRATING NORTHWARD
FRIDAY THROUGH NEXT WEEKEND. THOUGH JET ENERGY WILL REMAIN WELL
NORTH OF THE AREA THROUGHOUT THE PERIOD...MEAN FRONTAL/DRYLINE
POSITION WILL REMAIN NEAR THE MONTANA/WYOMING BORDER AND ACROSS
THE EASTERN BIG HORN BASIN TO NEAR THE NATRONA/CONVERSE COUNTY
LINE WEDNESDAY AND THURSDAY REINFORCED BY SHORTWAVE PASSAGES TO
THE NORTH BOTH WEDNESDAY AND THURSDAY NIGHTS. THE BEST CHANCES
FOR THUNDERSTORMS WILL REMAIN OVER AND ADJACENT TO THE BIG HORN
MOUNTAINS WEDNESDAY AND THURSDAY. THURSDAY NIGHT SHORTWAVE WILL BE
THE LAST IN A SERIES BEFORE HOT UPPER HIGH OVER THE SOUTHERN
ROCKIES EXPANDS NORTHWARD WHILE UPPER RIDGE BUILDS IN FROM EASTERN
PACIFIC ACROSS WESTERN U.S. PUSHING THE WESTERLIES WELL NORTH INTO
CANADA. THUS...FRIDAY THROUGH SUNDAY WILL BE CHARACTERIZED BY
MOSTLY DRY UNSEASONABLY WARM CONDITIONS WITH LIGHT WIND WITH
POSSIBLY A FEW AIRMASS THUNDERSTORMS DEVELOPING OVER THE OWL CREEK
AND BIG HORN MOUNTAINS DURING THE HEAT OF THE DAY. MODERATE TO
SEVERE DROUGHT CONDITIONS ACROSS SOUTHWEST WYOMING ARE EXPECTED TO
PERSIST AND EXPAND WITH LITTLE OR NO CHANCE OF SIGNIFICANT
PRECIPITATION THROUGH THE REST OF JUNE. FIRE DANGER WILL ALSO BE
ON THE INCREASE IN THE SOUTHWEST HALF OF THE STATE WHERE LITTLE
RAIN HAS BEEN RECEIVED SINCE THE FIRST WEEK OF JUNE WITH FINER
FUELS IN GREENUP EXPECTED TO CURE OUT OVER THE NEXT SEVERAL DAYS.

&&

.AVIATION...
A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTHERN WY THIS
EVENING. ADEQUATE LOW AND MID LEVEL MOISTURE AND A SLIGHTLY UNSTABLE
AIRMASS ACROSS THE CODY FOOTHILLS...THE NORTHERN BIGHORN BASIN...THE
BIGHORN MOUNTAINS...JOHNSON COUNTY AND NATRONA COUNTY WILL ALLOW
ISOLATED THUNDERSTORMS TO CONTINUE THROUGH AROUND 02Z AND ISOLATED
SHOWER ACTIVITY TO CONTINUE THROUGH AROUND 06Z. INCLUDED A VICINITY
THUNDERSTORM AT KCOD AND KCPR EARLY THIS EVENING AND VICINITY
SHOWERS THROUGH MIDNIGHT. OTHERWISE...VFR CONDITIONS WILL PREVAIL
TONIGHT WITH WINDS BECOMING LIGHT AFTER MIDNIGHT. A COLD FRONT WILL
MOVE FROM NORTHEASTERN WYOMING TO THE DIVIDE MONDAY...AND WINDS EAST
OF THE DIVIDE WILL SHIFT TO THE NORTH TO NORTHWEST IN THE EARLY
AFTERNOON. A STRAY SHOWER OR THUNDERSTORM COULD FORM ACROSS NORTH
CENTRAL AND EAST CENTRAL WYOMING IN THE AFTERNOON. WINDS WEST OF THE
DIVIDE MONDAY WILL BE WEST AT 10 TO 15 KT WITH GUSTS TO AROUND 25 KT
AT KRKS.

&&

.FIRE WEATHER...
N EASTBOUND WEAK UPPER LEVEL DISTURBANCE WILL PRODUCE
A FEW THUNDERSTORMS MAINLY IN NORTHERN WYOMING THIS EVENING. THESE STORMS
WILL HAVE A TENDENCY TO PROPAGATE SOUTH AS COOL FRONT PUSHES SOUTH ACROSS
WYOMING THIS EVENING. ANOTHER WEAK UPPER LEVEL DISTURBANCE IN THE FLOW WILL
PUSH EAST ACROSS WYOMING AFTER MIDNIGHT TONIGHT WHICH WILL PROLONG THE
THUNDERSTORM ACTIVITY ACROSS NORTHERN WYOMING TONIGHT. AS MUCH AS ONE QUARTER
OF AN INCH OR PRECIPITATION COULD FALL OVER MANY AREAS OF YELLOWSTONE PARK
TONIGHT. ANOTHER SURFACE BOUNDARY WILL PUSH SOUTH BEHIND THIS DISTURBANCE WITH
HIGHER DEW POINTS FILTERING BEHIND THIS BOUNDARY. TEMPERATURES SHOULD STILL
BE WARMER IN MANY AREAS MONDAY WITH THE LACK OF HIGH AND MID LEVEL CLOUDS IN THE
AREA ALLOWING FOR MORE SOLAR INSULATION. MORE LATE DAY THUNDERSTORMS ARE
EXPECTED MAINLY IN NORTHERN AND EASTERN ZONES LATE MONDAY. AN INFLUX OF LOW LEVEL
MOISTURE FROM THE EAST WILL LIKELY PROLONG SCATTERED THUNDERSTORM ACTIVITY
THROUGH MOST OF THE NIGHT MONDAY NIGHT...MAINLY ACROSS THE NORTHERN AND
EASTERN ZONES. ANOTHER UPPER LEVEL DISTURBANCE WILL TRACK ACROSS THE AREA
TUESDAY FOR MORE LATE DAY THUNDERSTORMS... AGAIN MAINLY ACROSS NORTHERN AND
EASTERN ZONES. LATE DAY WIDELY SCATTERED THUNDERSTORMS WILL BE LIMITED TO
PORTIONS OF YELLOWSTONE PARK...THE NORTHERN ABSAROKA MOUNTAINS...NATRONA AND
JOHNSON COUNTY WEDNESDAY. THE MINIMUM RELATIVE HUMIDITY WILL BE IN THE LOWER
TEENS IN SWEETWATER COUNTY MONDAY WITH LOWER TEENS SPREADING NORTH TO THE
WIND RIVER BASIN ON TUESDAY AND WEDNESDAY. SOUTHWEST WINDS OF 10 TO 15 MPH
WILL BE COMMON WEST OF THE DIVIDE WITH MORE VARIABLE WIND DIRECTION EXPECTED
EAST OF THE DIVIDE WITH MORE FREQUENT SURFACE BOUNDARIES MOVING THROUGH THOSE
AREAS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LIPSON
LONG TERM...AEM
AVIATION...SMITH
FIRE WEATHER...LIPSON
Hazardous weather outlook, Jun 22, 5:00 AM MDT, 19 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT SUN JUN 22 2008

WYZ001>020-022>030-231100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE SOUTH ACROSS NORTH AND CENTRAL WYOMING THIS
AFTERNOON.  ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE
NORTH OF THIS FRONT THIS AFTERNOON AND EVENING ACROSS NORTHERN
YELLOWSTONE NATIONAL PARK...THE NORTH AND EAST BIG HORN BASIN...
JOHNSON COUNTY AND NORTHEAST NATRONA COUNTY.  ISOLATED SEVERE
THUNDERSTORMS IN THESE AREAS WILL BE CAPABLE OF PRODUCING LARGE
HAIL AND DAMAGING WIND GUSTS OVER 60 MPH.  ISOLATED HIGH-BASED
THUNDERSTORMS FURTHER SOUTH OVER CENTRAL AND SOUTHERN WYOMING WILL
BE WEAKER BUT CAPABLE OF PRODUCING STRONG WIND GUSTS OVER 50 MPH
ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING.  PEOPLE PLANNING
OUTDOOR ACTIVITIES THIS AFTERNOON AND EVENING SHOULD BE PREPARED SEEK
NEARBY SHELTER AS THESE STORMS DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE POSSIBILITY OF AFTERNOON AND EVENING THUNDERSTORMS WILL
CONTINUE ACROSS MAINLY NORTH AND EAST CENTRAL WYOMING MONDAY THROUGH
THURSDAY.  ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND
DAMAGING WIND WILL BE POSSIBLE OVER JOHNSON COUNTY AND EASTERN
NATRONA COUNTY MONDAY AFTERNOON AND EVENING.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL SIZES...ALONG WITH ANY
WINDS OF 40 MPH OR GREATER THIS AFTERNOON AND EVENING. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 22, 8:20 PM MDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
820 PM MDT SUN JUN 22 2008

WYZ003-004-230330-
CODY FOOTHILLS-NORTH BIG HORN BASIN-
820 PM MDT SUN JUN 22 2008

GUSTY NORTH WIND OF 30 TO 40 MPH WILL MOVE SOUTH ACROSS THE NORTHERN
BIG HORN BASIN THROUGH 930 PM MDT. THE GUSTY WIND IS OUTFLOW FROM A
LARGE THUNDERSTORM OVER SOUTHERN MONTANA. WEAK SHOWERS MOVING
NORTHEAST ACROSS THE BIG HORN BASIN MAY STRENGTHEN AS THEY
ENCOUNTER THE OUTFLOW BOUNDARY. THIS COULD SPARK NEW THUNDERSTORM
DEVELOPMENT IN PARK AND BIG HORN COUNTIES. THE GUSTY NORTH WIND MAY
PROGRESS AS FAR SOUTH AS A LINE FROM CODY TO GREYBULL ALONG U.S.
HIGHWAY 16 20. IMPACTED LOCATIONS INCLUDE POWELL...FRANNIE...
LOVELL...COWLEY...BYRON...GARLAND...GREYBULL AND EMBLEM.
Special weather statement, Jun 22, 10:36 PM MDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1036 PM MDT SUN JUN 22 2008

WYZ007-017-230530-
OWL CREEK AND BRIDGER MOUNTAINS-WIND RIVER BASIN-
1036 PM MDT SUN JUN 22 2008

BRIEF HEAVY RAIN SHOWERS AND ISOLATED THUNDERSTORMS HAVE DEVELOPED
ALONG AND JUST SOUTH OF THE BRIDGER AND OWL CREEK MOUNTAINS. THESE
SHOWERS AND STORMS WILL MOVE EAST AT 25 TO 30 MPH. LOCATIONS TO BE
IMPACTED WILL BE EAST OF HIGHWAY 789 AND BOYSEN STATE PARK..AND
NORTH OF A LINE FROM BONNEVILLE TO LYSITE. THE SHOWERS AND STORMS
WILL CONTINUE THROUGH 1130 PM. GUSTY WIND OF 30 TO 40 MPH...BRIEF
HEAVY RAIN...OCCASIONAL CLOUD-TO-GROUND LIGHTNING...AND PEA SIZED
HAIL ARE ALL POSSIBLE WITH THESE SHOWERS AND STORMS.
Special weather statement, Jun 22, 11:31 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1131 PM MDT SUN JUN 22 2008

WYZ023-230615-
STAR VALLEY-
1131 PM MDT SUN JUN 22 2008

BRIEF HEAVY RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL TRACK EAST
AT 25 TO 30 MPH ACROSS THE STAR VALLEY THROUGH 1215 AM MDT. IMPACTED
LOCATIONS WILL BE THOSE TOWNS ALONG U.S. HIGHWAY 89 BETWEEN ALPINE
AND AFTON. THE STRONGEST STORMS ARE EXPECTED TO AFFECT THAYNE...
ETNA...FREEDOM...AUBURN...AND GROVER. GUSTY WIND OF 25 TO 35 MPH...
BRIEF HEAVY RAIN... AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING WILL
ALL LIKELY OCCUR WITH THESE SHOWERS AND STORMS.
Special weather statement, Jun 22, 11:40 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1140 PM MDT SUN JUN 22 2008

WYZ007>009-011-230645-
BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHEAST JOHNSON COUNTY-
1140 PM MDT SUN JUN 22 2008

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE EAST-NORTHEAST AT 25 TO
30 MPH AND IMPACT THE SOUTHERN BIGHORN MOUNTAINS AND ADJACENT AREAS
THROUGH 1245 AM MDT. THE STORMS WILL AFFECT THE NOWOOD VALLEY SOUTH
OF BIG TRAILS...COTTONWOOD PASS...BARNUM...MAYOWORTH...AND THE HOLE
IN THE WALL. GUSTY WIND OF 30 TO 40 MPH...BRIEF HEAVY RAIN...PEA
SIZED HAIL...AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING ARE ALL
POSSIBLE WITH THESE SHOWERS AND STORMS.
Special weather statement, Jun 23, 12:32 AM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1232 AM MDT MON JUN 23 2008

WYZ011-020-230730-
NATRONA COUNTY LOWER ELEVATIONS-SOUTHEAST JOHNSON COUNTY-
1232 AM MDT MON JUN 23 2008

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON AND NATRONA COUNTIES...

AT 1223 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TEAPOT ROCK...OR 25 MILES NORTH OF
EVANSVILLE...MOVING EAST AT 19 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.

RESIDENTS IN NORTHEASTERN NATRONA AND SOUTHEASTERN JOHNSON
COUNTIES...INCLUDING THE LOCATIONS OF TEAPOT ROCK AND STATE HWY 259
MILE MARKER 20...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
STROMS ARE CONTINUING TO FORM AND MOVE INTO THIS AREA.  LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4348 10607 4347 10606 4341 10607 4340 10606
      4317 10607 4314 10638 4340 10663 4362 10612
      4349 10603
TIME...MOT...LOC 0632Z 257DEG 16KT 4325 10628

BERC
Special weather statement, Jun 23, 12:38 AM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1238 AM MDT MON JUN 23 2008

WYZ008>011-230745-
BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
1238 AM MDT MON JUN 23 2008

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE EAST-NORTHEAST AT 25 TO
30 MPH AND IMPACT THE SOUTHERN BIGHORN MOUNTAINS AND ADJACENT AREAS
THROUGH 145 AM MDT. THE STORMS WILL AFFECT KAYCEE...
COTTONWOOD PASS...BARNUM...MAYOWORTH...SUSSEX...AND THE HOLE IN THE
WALL. GUSTY WIND OF 30 TO 40 MPH...BRIEF HEAVY RAIN...PEA SIZED
HAIL...AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING ARE ALL POSSIBLE WITH
THESE SHOWERS AND STORMS.

BERC

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 12:32 AM MDTSpecial Weather StatementRIW58 min
Jun 23, 2:01 AM MDTSpecial Weather StatementRIWLincoln59 min
Jun 23, 1:20 PM MDTSpecial Weather StatementRIWHot Springs55 min
Jun 23, 1:25 PM MDTSpecial Weather StatementRIWNatrona65 min
Jun 23, 2:00 PM MDTSevere Thunderstorm WarningRIWFremont, Hot Springs30 min
Jun 23, 2:26 PM MDTSevere Thunderstorm WarningRIWFremont, Hot Springs34 min
Jun 23, 2:34 PM MDTSpecial Weather StatementRIWNatrona26 min
Jun 23, 3:09 PM MDTSpecial Weather StatementRIWHot Springs66 min
Jun 23, 3:20 PM MDTSpecial Weather StatementRIW40 min
Jun 23, 4:01 PM MDTSpecial Weather StatementRIWBig Horn59 min
Jun 23, 4:25 PM MDTSpecial Weather StatementRIW50 min
Jun 23, 4:52 PM MDTSpecial Weather StatementRIWNatrona53 min
Jun 23, 4:57 PM MDTSpecial Weather StatementRIWJohnson63 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.